Alert archive / Florida / Frost Advisories in 2012

Frost Advisory 3, NWS Tampa Bay, FL

February 12, 2012Pinellas County, Florida

NWS Tampa Bay, FL issued this frost advisory at Feb 12, 2012, 9:19 PM EST for Pinellas County, Florida. It took effect at Feb 13, 2012, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2012, 9:19 PM EST (02:19 UTC)
In effect from
Feb 13, 2012, 3:00 AM EST
Expired
Feb 13, 2012, 8:00 AM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 2.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2845 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

583 
WWUS72 KTBW 130219
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
919 PM EST SUN FEB 12 2012

...FREEZE AND HARD FREEZE WARNINGS IN EFFECT FOR MUCH OF THE AREA
FOR LATE TONIGHT THROUGH MONDAY MORNING WITH A FROST ADVISORY FOR
PINELLAS COUNTY...

.COLD AND DRY CANADIAN HIGH PRESSURE SETTLES INTO THE
SOUTHEASTERN STATES TONIGHT...WINDS DIMINISH AND ALLOW FOR GOOD
RADIATIONAL COOLING. THIS WILL CAUSE SEVERAL HOURS OF SUB-
FREEZING TEMPERATURES ACROSS MUCH OF THE AREA OVERNIGHT.

FLZ039-042-043-048-049-131400-
/O.CON.KTBW.HZ.W.0004.120213T0600Z-120213T1400Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
919 PM EST SUN FEB 12 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
MONDAY...

* TEMPERATURE...BELOW FREEZING FOR 4 TO 8 HOURS WITH LOWS AROUND 
  20 DEGREES. 

* IMPACTS...TEMPERATURES THIS COLD CAN KILL VEGETATION THAT IS 
  NOT PROPERLY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FLZ051-052-055>057-060>062-131300-
/O.CON.KTBW.FZ.W.0009.120213T0800Z-120213T1300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-
INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND...
WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK...
NORTH PORT...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE...
PUNTA GORDA
919 PM EST SUN FEB 12 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM EST
MONDAY...

* TEMPERATURE...BELOW FREEZING FOR 2 TO 3 HOURS WITH LOWS AROUND 
  30 DEGREES. 

* IMPACTS...TEMPERATURES THIS COLD CAN KILL SENSITIVE VEGETATION 
  THAT IS NOT PROPERLY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS SUNDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$

FLZ050-131300-
/O.NEW.KTBW.FR.Y.0003.120213T0800Z-120213T1300Z/
PINELLAS-
INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG
919 PM EST SUN FEB 12 2012

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM
EST MONDAY. 

* TEMPERATURE...TEMPERATURES IN THE NORTHERN AND INTERIOR PARTS OF
  PINELLAS COUNTY WILL DIP INTO THE MID 30S AND LIGHT WINDS WILL
  LEAD TO PATCHY FROST.  

* IMPACTS...FROST MAY HARM SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
1 follow-up statement
306 
WWUS72 KTBW 131305
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
805 AM EST MON FEB 13 2012

...HARD FREEZE WARNING CONTINUES UNTIL 900 AM...
...THE FREEZE WARNING AND FROST ADVISORY EXPIRED AT 800 AM...

.COLD AND DRY CANADIAN HIGH PRESSURE OVER THE SOUTHEASTERN STATES
EARLY THIS MORNING SLIDES OFFSHORE TODAY AND STARTS A WARMING TREND.

FLZ051-052-055>057-060>062-131415-
/O.EXP.KTBW.FZ.W.0009.000000T0000Z-120213T1300Z/
HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-
CHARLOTTE-
INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND...
WINTER HAVEN...BRADENTON...WAUCHULA...SEBRING...AVON PARK...
NORTH PORT...SARASOTA...VENICE...ARCADIA...PORT CHARLOTTE...
PUNTA GORDA
805 AM EST MON FEB 13 2012

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING. 

$$

FLZ050-131415-
/O.EXP.KTBW.FR.Y.0003.000000T0000Z-120213T1300Z/
PINELLAS-
INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG
805 AM EST MON FEB 13 2012

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES HAVE RISEN ABOVE FREEZING...PRECLUDING ANY FROST FORMATION.

$$

FLZ039-042-043-048-049-131415-
/O.CON.KTBW.HZ.W.0004.000000T0000Z-120213T1400Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
805 AM EST MON FEB 13 2012

...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* TEMPERATURE...BELOW FREEZING FOR 4 TO 8 HOURS WITH LOWS AROUND 
  20 DEGREES. 

* IMPACTS...TEMPERATURES THIS COLD CAN KILL VEGETATION THAT IS 
  NOT PROPERLY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this frost advisory went out at Feb 12, 1:37 PM EST, 7 hours 42 minutes earlier.

Area forecast discussion, Feb 12, 1:37 PM EST, 7 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
137 PM EST SUN FEB 12 2012

.SYNOPSIS...
THE PATTERN ALOFT EARLY THIS AFTERNOON HAS...A TROUGH FROM THE
CANADIAN ROCKIES SOUTH TO AZ...RIDGING FROM THE TEXAS/MEXICAN
COASTAL WATERS TO THE FAR NORTHERN PLAINS...AND A LOW OVER QUEBEC
THAT TROUGHS SOUTH ACROSS NEW ENGLAND TO THE OPEN ATLANTIC. AT THE
SURFACE...A ROBUST SURFACE HIGH CENTERED OVER MO/AR SPRAWLS ACROSS
THE GULF AND MUCH OF THE EASTERN U.S.

&&

.SHORT TERM (TONIGHT-TUESDAY)...
THE UPPER RIDGE MOVES EAST...TO THE SE U.S. AND FL BY MON AND THEN
FLATTENS INTO ZONAL FLOW ALOFT BY TUE. MEANWHILE THE SURFACE HIGH
DRIFTS IN ACROSS THE SE U.S. LATER TONIGHT AND MON BEFORE SLIDING
OFFSHORE MON NIGHT. THIS HIGH CONTINUES EAST TUE...BUT WITH A
RIDGE BACK WEST ACROSS CENTRAL FL...AS A WEAK FRONTAL BOUNDARY
SAGS IN ALONG THE GA/FL BORDER.

THIS AFTERNOON CONTINUES DRY AND BREEZY...ALTHOUGH WIND SPEEDS ARE
BEGINING TO DROP. A HIGH SURF ADVISORY CONTINUES UNTIL 400 PM AND
EXPECT THAT WILL BE ALLOWED TO EXPIRE.

WE ARE LOOKING FOR ONE MORE COOL TO COLD NIGHT AS THE SURFACE SETS
UP JUST TO THE NORTH WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING
OVERNIGHT. THERE HAS BEEN SOME HIGH CLOUDINESS TODAY BUT EXPECT THAT
TO THIN OUT LATER. PASCO NORTH HAS A HARD FREEZE WATCH WHILE TO THE
SOUTH THERE IS A FREEZE WATCH...EXCEPT FOR PINELLAS AND LEE. THIS
SEEMS REASONABLE AND WILL UPGRADE THE CURRENT WATCHES TO WARNINGS IN
THE AFTERNOON FORECASTS. AS NOTED EARLIER WINDS ARE LIGHT...BELOW 10
MPH...AND WILL NOT REQUIRE WIND CHILL ADVISORIES.

THEN THE REST OF MON THROUGH TUE WILL SEE A WARMING TREND ALONG WITH
A GRADUAL INCREASE IN CLOUDS AS THE LOW LEVEL FLOW VEERS THROUGH THE
EAST AND SE TO SOUTHERLY BY TUE AFTERNOON. THE FRONTAL BOUNDARY TO
THE NORTH MAY HELP SPREAD A FEW MORE CLOUDS ACROSS THE NORTH BUT
ANY RAIN CHANCES WILL REMAIN NORTH OF THE AREA.

.LONG TERM (TUESDAY NIGHT-SATURDAY)...
SPLIT FLOW ACROSS THE U.S. WEDNESDAY WITH QUASI-ZONAL FLOW ACROSS
THE SOUTHERN U.S. WITH AN U/L RIDGE OVER THE WESTERN CARIBBEAN
RIDGING NORTH INTO THE GULF OF MEXICO. WEAK SURFACE HIGH PRESSURE
WILL HOLD OVER WEST CENTRAL AND SOUTHWEST FLORIDA THROUGH FRIDAY
WITH MILD TEMPERATURES OVER THE FORECAST AREA. A WEAK FRONTAL
BOUNDARY WILL STALL OVER NORTH FLORIDA WEDNESDAY WITH A SLIGHT
CHANCE OF A SHOWER OVER THE NATURE COAST. AN U/L DISTURBANCE WILL
MOVE THROUGH THE NORTHERN STREAM FLOW THURSDAY AND PUSH ACROSS THE
OHIO RIVER VALLEY WITH A TRAILING COLD FRONT MOVING OVER NORTH
FLORIDA WITH A CHANCE OF SHOWERS. THE NORTHERN STREAM L/W TROUGH
WILL DIG ON FRIDAY OVER THE EASTERN U.S. AND PUSH THE COLD FRONT
SOUTHEAST ACROSS THE FLORIDA PENINSULA. U/L SUPPORT WILL BE
LIFTING OUT SO ONLY A SLIGHT CHANCE OF SHOWERS WITH THE FRONT.
CANADIAN SURFACE HIGH PRESSURE WILL BUILD OVER THE NORTHERN GULF
COAST BEHIND THE COLD FRONT FRIDAY NIGHT AND SATURDAY WITH MUCH
COOLER DRIER AIR ADVECTING OVER WEST CENTRAL AND SOUTHWEST
FLORIDA. TEMPERATURES WILL RUN 5 TO 10 DEGREES ABOVE NORMAL
WEDNESDAY THROUGH FRIDAY...BECOMING ABOUT 5 DEGREES BELOW ON
SATURDAY...ALTHOUGH QUITE A BIT OF UNCERTAINTY REMAINS ON JUST HOW
COLD THE AIRMASS WILL BE.

&&

.AVIATION...
VFR.

&&

.MARINE...
WINDS AND SEAS ARE GRADUALLY DECREASING AND WILL LET THE ADVISORY
EXPIRE FOR TONIGHTS FORECAST,,,BUT HEADLINE EXERCISE CAUTION
OVERNIGHT. WINDS THEN CONTINUE TO SUBSIDE AS THEY VEER FROM NE TO
SOUTHERLY BY FRI...WITH SPEEDS BELOW CAUTIONARY VALUES.

&&

.FIRE WEATHER...
A RED FLAG WARNING CONTINUES FOR PINELLAS...SARASOTA...CHARLOTTE
AND LEE COUNTIES WITH A FIRE DANGER STATEMENT FOR THE REST OF THE
AREA EXCEPT CITRUS...SUMTER AND HIGHLANDS COUNTIES. THESE ARE
WORKING OUT NICELY.

MON WILL STILL BE DRY WITH EXTENDED DURATIONS OF LOW RH...EXCEPT IN
LOCATIONS WITH THE HIGHEST (BUT MARGINAL) ERC VALUES. MON CAN BE
HANDLED WITH AN RFD. TUE WILL MOISTEN UP WITH NO CONCERNS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  53  33  63  51 /   0   0   0   5
FMY  59  38  68  52 /   0   0   0   5
GIF  53  31  64  48 /   0   0   0   5
SRQ  55  34  65  50 /   0   0   0   5
BKV  51  21  63  41 /   0   0   0   5
SPG  52  42  61  56 /   0   0   0   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 1 AM TO 9 AM EST MONDAY FOR CITRUS-
     HERNANDO-LEVY-PASCO-SUMTER.

     HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR CHARLOTTE-
     CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
     PINELLAS-SARASOTA.

     FREEZE WARNING FROM 3 AM TO 8 AM EST MONDAY FOR CHARLOTTE-DE
     SOTO-HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-POLK-SARASOTA.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR CHARLOTTE-LEE-
     PINELLAS-SARASOTA.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR BONITA
     BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
     20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD
     TO TARPON SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS-TARPON
     SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
     SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...13/OGLESBY
AVIATION...05/CARLISLE
Hazardous weather outlook, Feb 12, 5:56 AM EST, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
556 AM EST SUN FEB 12 2012

FLZ039-042-043-048>052-055>057-060>062-065-121700-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
556 AM EST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
A FREEZE AND HARD FREEZE WATCH IS IN PLACE ACROSS MUCH OF THE AREA
FOR TONIGHT AS WINDS BECOME LIGHT AND ALLOW FOR GOOD RADIATIONAL
COOLING. FOUR TO EIGHT HOURS OF FREEZING TEMPERATURES ARE EXPECTED
ACROSS THE HARD FREEZE WATCH AREA WITH LOWS AROUND 20...AN 2 TO 4
HOURS OF FREEZING TEMPERATURES ARE EXPECTED ACROSS THE FREEZE AREA
WITH LOWS AROUND 30. RESIDENTS SHOULD COVER OR MOVE INDOORS ANY
COLD SENSITIVE PLANTS LATER TODAY. ALSO...BRING PETS INDOORS THIS
EVENING.

...RIP CURRENT IMPACT...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ACROSS THE SUNCOAST
BEACHES WITH NORTHERLY WINDS OF AROUND 20 KNOTS CONTINUING THROUGH
THE EARLY AFTERNOON. A RIP CURRENT IS A 10 TO 30 YARD WIDE
CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER INTO DEEPER
WATER.

TO AVOID GETTING CAUGHT IN A RIP CURRENT...SWIM AT GUARDED
BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. AT UNGUARDED
BEACHES AND NEAR PIERS...JETTIES...AND INLETS...DO NOT GO INTO THE
SURF MUCH ABOVE YOUR KNEES.

IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT...DO NOT ATTEMPT
TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE
RIP CURRENT UNTIL THE PULL EASES. ANOTHER METHOD OF ESCAPE IS TO
LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE
FORCE WEAKENS. THEN...SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM
THE CURRENT.

...WIND AND SEA IMPACT...
WINDS WILL CONTINUE FROM THE NORTH AT 20 TO 25 KNOTS WITH HIGHER
GUSTS TODAY AND SEAS WILL REMAIN 5 TO 9 FEET THROUGH THE EARLY
AFTERNOON. WINDS SHOULD THEN SUBSIDE BELOW ADVISORY LEVELS FOR THE
LATE AFTERNOON AND EVENING. SMALL CRAFT OPERATORS SHOULD POSTPONE
TRIPS UNTIL CONDITIONS IMPROVE.

...FIRE WEATHER IMPACT...
COLD AND DRY AIR IN PLACE ACROSS THE AREA TODAY WILL ALLOW FOR
SEVERAL HOURS OF CRITICAL HUMIDITIES ACROSS MUCH OF THE AREA. THIS
COMBINED WITH WINDS OF 15 MPH AND DRY SOILS WILL REQUIRE A RED
FLAG WARNING FOR MOST COASTAL COUNTIES FROM PINELLAS SOUTH.
MODERATE SOIL MOISTURE VALUES ACROSS MUCH OF THE REST OF THE AREA
COMBINED WITH THE CRITICAL HUMIDITIES WILL ALLOW FOR A FIRE DANGER
STATEMENT ELSEWHERE. WILDFIRES WILL RAPIDLY SPREAD UNDER THESE
CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...FIRE WEATHER IMPACT...
VERY DRY AIR WILL REMAIN IN PLACE ACROSS THE AREA FOR MONDAY
AFTERNOON AND SEVERAL HOURS OF CRITICAL HUMIDITIES WILL OCCUR.
MODERATE SOIL MOISTURE VALUES WILL AGAIN CAUSE FIRE DANGER
STATEMENTS ACROSS MUCH OF THE AREA FOR MONDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

COLSON

Nearby

Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.